MAUDE Adverse Event Report: MICROVENTION INC. SOFIA FLOW 5F; CATHETER INTRAVASCULAR DIAGNOSTIC

MICROVENTION INC. SOFIA FLOW 5F; CATHETER INTRAVASCULAR DIAGNOSTIC
Model Number DA6131ST-ASP-US-OD
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 08/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through a restore clinical study, the index thrombectomy was performed on (b)(6) 2024 with an aspiration thrombectomy of the right ica.On (b)(6) 2024, a cta showed a non-flow-limiting dissection flap in the right high cervical ica.This was not seen on the final angiogram and presumably developed sometime between (b)(6) 2024.This did not appear to be symptomatic.The patient remained clinically asymptomatic from the right ica dissection and a ct head study from (b)(6) 2024 showed no new right-sided evidence of stroke.No further follow-up was performed.The event outcome was resolved without sequelae.The relationship to sofia device is possibly, relationship to mechanical thrombectomy procedure is definitely, relationship to study disease is possibly and relationship to concurrent condition/treatment is possibly.
 
Additional Manufacturer Narrative
Investigation findings: without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have contributed to the reported event.Without imaging, the investigation cannot further verify if the event occurred as described, nor could the investigation further evaluate the cause of the reported event.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Ifu review (additional information can be found in the ifu): potential complications potential complications include but are not limited to: vasospasm, hematoma at the site of entry, embolism, ischemia, intracerebral/intracranial hemorrhage, pseudo aneurysm, seizure, stroke, infection, vessel dissection, thrombus formation, and death.Precautions exercise care in handling the sofia flow plus aspiration catheter to reduce the chance of accidental damage.Use caution when manipulating the sofia flow plus aspiration catheter in tortuous vasculature to avoid damage.Avoid advancing or withdrawal against resistance until the cause of resistance is determined.The presence of calcification, irregularities, or other devices may damage the sofia flow plus aspiration catheter and potentially affect its insertion or removal.Maintain perfusion of heparinized saline for inner lumen of the sofia flow plus aspiration catheter to prevent thrombus formation.Do not use automated high-pressure contrast injection equipment with the sofia flow plus aspiration catheter because it may damage the catheter.The catheter has hydrophilic coating over the distal 60 cm.Make sure to hydrate the coating before use with heparinized saline.Once the catheter is hydrated, do not allow it to dry.Delivery of the sofia flow plus aspiration catheter 6.Navigation through the vasculature b.Insert the guidewire and / or microcatheter into the sofia flow plus aspiration catheter and advance the guidewire / microcatheter until the guidewire / microcatheter and the sofia flow plus aspiration catheter are aligned at the distal end.C.Using the introducer sheath provided in the package, carefully insert the sofia flow plus aspiration catheter and the guidewire through a hemostatic valve of the femoral sheath.Warning: do not over-tighten the hemostatic valve on the sheath or guide catheter through which the sofia flow plus aspiration catheter is inserted.Over-tightening may result in damage to the sofia flow plus aspiration catheter.E.Under fluoroscopic guidance, advance or withdraw the sofia flow plus aspiration catheter over the guidewire and / or microcatheter until the desired position is attained.Select vessels by slowly torqueing the sofia flow plus aspiration catheter if necessary.Warning: do not advance or withdraw the device when excessive resistance is met until the cause of resistance is determined.Warning: torqueing the sofia flow plus aspiration catheter excessively while kinked may damage the device resulting in separation of the device.Withdraw the entire device (the device, microcatheter, and guidewire) if the device is severely kinked.Aspiration through the sofia flow plus aspiration catheter 8.Under fluoroscopic guidance, position the distal tip of the sofia flow plus aspiration catheter at the desired vessel location.Warning: do not advance or withdraw the device when excessive resistance is met until the cause of resistance is determined.Warning: torqueing the sofia flow plus aspiration catheter excessively while kinked may damage the catheter resulting in separation of the catheter.Withdraw the catheter system, including the sofia flow plus aspiration catheter, microcatheter, and guidewire if the sofia flow plus aspiration catheter is severely kinked.9.Attach aspiration tubing to the aspiration pump and turn on the pump (refer to the directions for use of the aspiration tubing and aspiration pump manual).Confirm that the aspiration gauge reads -20 inhg.Ensure the stopcock on the aspiration tubing is in the closed position.13.To begin aspiration, turn the aspiration tubing stopcock to the open position and check to see if blood, thrombus, or embolus are aspirated through the system.14.If after 10 seconds blood is still observed flowing through the system, stop aspiration.To stop aspiration, turn aspiration tubing stopcock to the closed position.Carefully reposition the distal tip of the sofia flow plus aspiration catheter to engage the thrombus and resume aspiration.15.If flow is restricted or absent, maintain aspiration to make sure any thrombus or embolus is fully engaged with the distal tip of the sofia flow plus aspiration catheter.With the thrombus or embolus fully engaged, slowly pull back the sofia flow plus aspiration catheter and completely withdraw out of the patient.Warning: excessive aspiration with the distal tip of the sofia flow plus aspiration catheter engaged with vessel wall may cause vessel injury.16.With the sofia flow plus aspiration catheter outside of the patient body, flush the catheter to clear the catheter of any thromboembolic material that may be inside.Warning: do not attempt to clear inner lumen of the sofia flow plus aspiration catheter by infusion while keeping the device in the patient body.Remove the sofia flow plus aspiration catheter from the patient body before attempting to clear the lumen.17.If repeated access to the vasculature with the same device is desired, flush and clean the inner lumen of the device by infusion.Inspect the device for any damage.Reintroduce the sofia flow plus aspiration catheter into the body and follow steps 6 & 7 in the ¿delivery of the sofia flow plus aspiration catheter¿ section to navigate the catheter to the target site.Warning: do not use the device if any damage or irregularities are observed.

Brand Name
SOFIA FLOW 5F
Common Device Name
CATHETER INTRAVASCULAR DIAGNOSTIC
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key21759141
Report Number2032493-2025-90036
Device Sequence Number8647923
Product Code DQO
UDI-Device Identifier00842429108482
UDI-Public(01)00842429108482(11)240307(17)270228(10)0000542183
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K150366
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDA6131ST-ASP-US-OD
Device Lot Number0000542183
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2025
Initial Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American